Alert archive / California / Wind Advisories in 2008
Wind Advisory 83, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 13, 2008, 1:17 PM PST for 4 counties in California. It took effect at Nov 14, 2008, 3:01 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 1:17 PM PST (21:17 UTC)
- In effect from
- Nov 14, 2008, 3:01 AM PST
- Expired
- Nov 15, 2008, 2:00 PM PST
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 132117 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PST THU NOV 13 2008 ...WINDY WEATHER EXPECTED FRIDAY AND SATURDAY... .HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG OFFSHORE WINDS. TOP GUSTS COULD REACH 60 MPH BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON. CAZ042-050-055-056-058-140515- /O.NEW.KSGX.WI.Y.0083.081114T1200Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 117 PM PST THU NOV 13 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST SATURDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY MORNING THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-057-140515- /O.NEW.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 117 PM PST THU NOV 13 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FRIDAY MORNING THROUGH SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MM
7 follow-up statements
000 WWUS76 KSGX 140343 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 743 PM PST THU NOV 13 2008 ...WINDY WEATHER EXPECTED FRIDAY AND SATURDAY... .HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG OFFSHORE WINDS. TOP GUSTS COULD REACH 60 MPH BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON. CAZ042-050-055-056-058-141300- /O.CON.KSGX.WI.Y.0083.081114T1200Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 743 PM PST THU NOV 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST SATURDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY MORNING THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ048-057-141300- /O.CON.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 743 PM PST THU NOV 13 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST FRIDAY THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST FRIDAY THROUGH SATURDAY AFTERNOON. NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FRIDAY MORNING THROUGH SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KSGX 141101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PST FRI NOV 14 2008 ...WINDY WEATHER EXPECTED TODAY AND SATURDAY... .HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG OFFSHORE WINDS. TOP GUSTS COULD REACH 55 MPH BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE SATURDAY AFTERNOON. CAZ048-057-142215- /O.UPG.KSGX.HW.A.0015.081114T1200Z-081115T2200Z/ /O.EXB.KSGX.WI.Y.0083.081114T1101Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 301 AM PST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH ARE EXPECTED THROUGH SATURDAY MORNING. STRONGEST GUSTS WILL BE DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-142215- /O.EXT.KSGX.WI.Y.0083.081114T1101Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 301 AM PST FRI NOV 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MAXWELL
000 WWUS76 KSGX 141345 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 545 AM PST FRI NOV 14 2008 ...WINDY WEATHER EXPECTED TODAY AND SATURDAY... .HIGH PRESSURE WILL INTENSIFY OVER THE WEST AND PRODUCE STRONG OFFSHORE WINDS. TOP GUSTS WILL REACH 65 MPH BELOW MOUNTAIN PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE TODAY. ELSEWHERE...GUSTS WILL REACH 45 MPH. THE WINDS WILL DECREASE SATURDAY AFTERNOON. CAZ048-057-142145- /O.NEW.KSGX.HW.W.0017.081114T1345Z-081114T2300Z/ /O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 545 AM PST FRI NOV 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 PM PST SATURDAY. NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE EXPECTED THROUGH SATURDAY MORNING. STRONGEST GUSTS WILL BE DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-055-056-058-142145- /O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 545 AM PST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MAXWELL
000 WWUS76 KSGX 142133 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST FRI NOV 14 2008 ...WINDY WEATHER EXPECTED TODAY AND SATURDAY... .HIGH PRESSURE WILL CONTINUE OVER THE WEST AND PRODUCE STRONG OFFSHORE WINDS THROUGH SATURDAY MORNING. TOP GUSTS WILL REACH 65 MPH BELOW MOUNTAIN PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE. ELSEWHERE...GUSTS WILL REACH 50 MPH. THE WINDS WILL DECREASE SATURDAY AFTERNOON. CAZ048-057-150500- /O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/ /O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 133 PM PST FRI NOV 14 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY... ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST SATURDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY. NORTHEAST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH ARE EXPECTED THROUGH LATE TONIGHT. STRONGEST GUSTS WILL BE DIRECTLY BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-055-056-058-150500- /O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 133 PM PST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MM
000 WWUS76 KSGX 150422 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PST FRI NOV 14 2008 ...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS THROUGH SATURDAY AFTERNOON... .STRONG OFFSHORE WINDS WILL CONTINUE THROUGH SATURDAY. HIGHEST WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55 MPH. THE WINDS WILL DECREASE LATE SATURDAY AFTERNOON. CAZ048-057-151100- /O.EXT.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ /O.CON.KSGX.HW.W.0017.000000T0000Z-081115T1100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 822 PM PST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PST SATURDAY. STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT WITH GUSTS IN EXCESS OF 58 MPH IS EXPECTED OR OCCURRING. $$ CAZ042-050-055-056-058-151100- /O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 822 PM PST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST WINDS WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES. TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY MOUNTAINS. IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON HIGHWAYS 371...74 AND 243. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. $$ MOEDE
000 WWUS76 KSGX 150950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 AM PST SAT NOV 15 2008 ...STRONG SANTA ANA WINDS IN THE MOUNTAIN PASSES AND VALLEYS THROUGH THIS AFTERNOON... .STRONG OFFSHORE WINDS WILL CONTINUE INTO THIS AFTERNOON. HIGHEST WINDS ARE LIKELY IN THE INLAND EMPIRE BELOW THE SAN BERNARDINO COUNTY MOUNTAIN PASSES...AND THROUGH THE ORANGE COUNTY MOUNTAIN PASSES WHERE PEAK GUSTS WILL REACH 60 TO 70 MPH. IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES...WIND GUSTS WILL REACH 55 MPH. THE WINDS WILL DECREASE LATE THIS AFTERNOON. CAZ048-057-152200- /O.UPG.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ /O.EXT.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 150 AM PST SAT NOV 15 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH LOCAL GUSTS FROM 60 TO 70 MPH ARE LIKELY THROUGH AND BELOW THE CAJON PASS FROM SAN BERNARDINO TO RANCHO CUCAMONGA...AND THROUGH CANYONS IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. DOWNED TREES AND POWER LINES ARE LIKELY WITH WINDS THIS STRONG. DRIVING WILL ALSO BE TREACHEROUS FOR HIGH PROFILE VEHICLES. THE WINDS WILL DECREASE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-055-056-058-152200- /O.CON.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 150 AM PST SAT NOV 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. SUSTAINED NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...WILL CONTINUE THROUGH SATURDAY AFTERNOON. STRONGEST WINDS WILL BE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAIN PASSES. TRAVEL WILL BE DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ON I-8 AND HIGHWAY 79 IN THE SAN DIEGO COUNTY MOUNTAINS. IN RIVERSIDE COUNTY...STRONGEST WINDS ARE EXPECTED ON HIGHWAYS 371...74 AND 243. THE WINDS WILL START TO DECREASE LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. $$ MOEDE
000 WWUS76 KSGX 152155 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PST SAT NOV 15 2008 CAZ048-057-152300- /O.EXP.KSGX.HW.W.0017.000000T0000Z-081115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 155 PM PST SAT NOV 15 2008 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON. WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA THIS AFTERNOON. WINDS WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT ARE EXPECTED TO REMAIN BELOW CRITERIA. $$ CAZ042-050-055-056-058-152300- /O.EXP.KSGX.WI.Y.0083.000000T0000Z-081115T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 155 PM PST SAT NOV 15 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS AFTERNOON. WINDS WILL REMAIN LOCALLY STRONG AND GUSTY AT TIMES THROUGH SUNDAY BUT ARE EXPECTED TO REMAIN BELOW CRITERIA. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:15 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 9:15 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PST THU NOV 13 2008 .SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARM DAYS THROUGH EARLY NEXT WEEK. OFFSHORE FLOW WILL STRENGTHEN FRIDAY AND SATURDAY WHICH WILL PRODUCE STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE HIGH PRESSURE WILL GRADUALLY WEAKEN FOR A MODEST COOLING TREND NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MOSTLY CLEAR SKIES WILL CONTINUE FOR A WHILE WITH ONLY A FEW HIGH CLOUDS TO MAKE THE SKY LOOK INTERESTING. HIGH PRESSURE ALOFT WILL BUILD TODAY AND THE TEMPERATURES WILL RISE ACCORDINGLY. THE OFFSHORE FLOW STARTS TODAY...BUT WINDS OF ANY CONSEQUENCE WILL ARRIVE TONIGHT AS THE PRESSURE GRADIENT TIGHTENS ACROSS OUR REGION FROM THE NORTH. MODELS ARE STILL TRYING TO GAIN FOCUS ON THE WIND SPEEDS...BUT TOP GUSTS OF 60 MPH IN THE FAVORABLE LOCATIONS CAN BE EXPECTED LATE FRIDAY MORNING INTO FRIDAY AFTERNOON AND AGAIN SATURDAY MORNING. THAT WILL NEED AT LEAST A WIND ADVISORY. TEMPERATURES WILL EXCEED 90 IN SOME OF THE INLAND COASTAL AREAS FRIDAY AND SATURDAY AND THAT WILL APPROACH IF NOT EXCEED RECORD VALUES. AS THE OFFSHORE FLOW RELAXES...SUNDAY WILL BE THE START OF THE COOLING TREND AT THE COAST. BUT THE UPPER RIDGE CONTINUES AS STRONG...SO INLAND AREAS WILL CONTINUE VERY WARM. THE UPPER RIDGE SLOWLY BENDS BUT WILL NOT BREAK DOWN UNDER THE WEIGHT OF AN EASTERN PACIFIC TROUGH OF LOW PRESSURE TUESDAY AND BEYOND. BY THEN THE COOLING TREND WILL BE UNDERWAY EVERYWHERE. WEAK OFFSHORE FLOW WILL ALSO HOLD SUNDAY THROUGH TUESDAY. WHEN GRADIENTS FINALLY GO WEAKLY ONSHORE ON WEDNESDAY FOG COULD SHOW UP AT THE COAST. && .AVIATION... 131415Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES THROUGH FRIDAY. LOCAL GUSTY NORTHEAST WINDS THROUGH THE PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR THROUGH FRIDAY MORNING. HORTON && .MARINE...FULL MOON THIS MORNING AND MOON AT PERIGEE...OR CLOSEST TO THE EARTH...ON FRIDAY IS RESULTING IN MORNING ASTRONOMICAL HIGH TIDES OF 7.5 FEET THIS MORNING AND AGAIN FRIDAY MORNING AT THE SAN DIEGO BROADWAY PIER. MORNING HIGH TIDES ABOVE 7 FEET WILL CONTINUE THROUGH SATURDAY. && .FIRE WEATHER... FORECAST MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF A MODERATE SANTA ANA WIND EVENT ON FRIDAY AND SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS INCLUDING TRABUCO RANGER DISTRICT OF CLEVELAND NATIONAL FOREST BEGINNING 0800 PST FRIDAY AND LASTING THROUGH 1600 PST SATURDAY FOR RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH. THE WATCH WILL LIKELY BE SUPERCEDED BY THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON. ON FRIDAY...AS HUMIDITY DECREASES...THE WINDS INCREASE OUT OF THE NORTH WITH GUSTS BETWEEN 30 AND 40 MPH IN MOST AREAS OF THE INLAND EMPIRE AND SANTA ANA MTNS. THE MORE WIND PRONE AREAS OF THE FOOTHILLS BELOW CANYONS AND PASSES WILL LIKELY SEE WIND GUSTS BETWEEN 40 AND 55 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. IN SAN DIEGO COUNTY...THE HIGHER ELEVATIONS WILL SEE WINDS GUSTING IN THE 35 TO 45 MPH RANGE BUT THE RH WILL NOT YET REACH CRITICAL THRESHOLDS. WIND SPEEDS WILL PEAK FRI NIGHT INTO SAT MORNING THEN BEGIN DECREASING IN THE EARLY AFTERNOON ON SAT. ON SATURDAY...THE RELATIVE HUMIDITIES WILL DECREASE TO CRITICAL THRESHOLDS DURING THE DAY AND THE WINDS WILL TURN EASTERLY AND BEGIN TO WEAKEN. IN THE SAN DIEGO COUNTY MTNS AND VALLEYS...THE LOW RH AND WINDS GUSTING OVER 35 MPH WILL APPROACH CRITICAL THRESHOLDS FOR A TIME DURING THE DAY. OTHER ZONES DURING THIS TIME PERIOD AS WELL AS BEFORE THE FIRE WEATHER WATCH BEGINS AND AFTER IT ENDS...ARE LIKELY TO HAVE SOME FIRE WEATHER ELEMENTS APPROACH CRITICAL THRESHOLDS BUT EITHER DURATIONS FOR LOW RH WILL NOT BE MET...AND/OR FUEL MOISTURE LEVELS WILL BE HIGH ENOUGH TO OFFSET THE WEATHER CONDITIONS. FOR SUNDAY INTO MONDAY...RELATIVE HUMIDITY WILL LIKELY DROP BELOW 10 PERCENT FOR MOST IF NOT ALL OF FIRE WEATHER ZONES AND DAYTIME TEMPERATURES WILL STILL BE ABOVE NORMAL...BUT GIVEN THE LESSENING HOURS OF DAYLIGHT...ITS ALMOST IMPOSSIBLE TO MEET THE TEN HOUR CRITERIA THIS FAR INTO AUTUMN. SUMMING IT ALL UP...A PROLONGED PERIOD OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS BEGINNING WEDNESDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES TODAY. COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY. FIRE WEATHER WATCH FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS FRI MORNING THROUGH SAT AFTERNOON FOR RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH. && PUBLIC...MM AVIATION/MARINE...HORTON FIRE WEATHER...PG
Hazardous weather outlook, Nov 13, 3:30 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST THU NOV 13 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-131200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 330 AM PST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT ABOVE AVERAGE SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR ASTRONOMICAL HIGH TIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR ASTRONOMICAL HIGH TIDES UNTIL 11 AM SATURDAY. OFFSHORE FLOW WILL RESULT IN LOCALLY GUSTY WINDS FRIDAY INTO SATURDAY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE. LOW HUMIDITIES WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 12:55 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
| Nov 13, 1:17 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.